MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number CF-H190I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during routine microbiological testing, the colonovideoscope tested positive for 1 colony forming unit (cfus) of bacillaceae.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Prior to the device evaluation, the device was sent out for additional microbiological testing.The hygiene microbiological investigation report indicated the channels of the scope were cultured and detected 5 cfu/endoscope of aspergillus species and moraxella osloensis.The device will be reprocessed according to the instructions for use (ifu) and retested.Once the investigation has been completed, a supplemental report will be submitted with the device evaluation results.
 
Additional Manufacturer Narrative
Correction to the g3 of the initial medwatch.The aware date should be 27may2024.The hygiene microbiological investigation report indicated that after reprocessing, retesting of the channels of the scope detected <1 colony forming units/endoscope of microbiological contamination.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturers investigation results.The device was evaluated and no abnormalities were identified that may have led to the positive culture.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested the first time after reprocessing in accordance with instructions for use (ifu) before repair, the same germs were not detected.The device was sent back for additional culture testing which confirmed that the results conformed to the regulation's recommendation.The following is included in the device ifu: an insufficiently reprocessed endoscope and or accessory may pose an infection control risk to the patients and/or operators who touch them.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19515310
Report Number9610595-2024-11772
Device Sequence Number19668280
Product Code FDF
UDI-Device Identifier04953170436635
UDI-Public04953170436635
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-H190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer07/01/2024
07/26/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/02/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown